Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 95, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 10, 2004, 6:50 AM CDT for Cass County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 6:50 AM CDT (11:50 UTC)
- Expired
- Jul 10, 2004, 7:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 71 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 11.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 101150 SVRFGF NDC017-101230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 650 AM CDT SAT JUL 10 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 730 AM CDT. * AT 646 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF EMBDEN...OR ABOUT 26 MILES EAST OF VALLEY CITY...MOVING TO THE EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAFFEE AT 655 AM... WHEATLAND AT 700 AM... CASSELTON AT 710 AM AND DURBIN AT 715 AM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4695 9765 4669 9760 4678 9686 4706 9694 $$ BERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:00 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 10, 2:00 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 200 AM CDT SAT JUL 10 2004 .DISCUSSION 06Z MSAS ANALYSIS DEPICTED WEAK HIGH PRESSURE FROM THE EASTERN DAKOTAS INTO MINNESOTA WHILE TROUGH OF LOW PRESSURE WAS OVER SOUTHERN MONTANA WITH INVERTED TROUGH AXIS INTO WESTERN NORTH DAKOTA. LATEST WATER VAPOR IMAGERY INDICATED 90KT JET RIDING OVER TOP OF 500MB RIDGE OVER SOUTHERN MANITOBA WITH SCATTERED CONVECTION OVER NORTH CENTRAL FIRING ON FAVORABLE RIGHT REAR QUAD OF JET. EXAMINATION OF KMVX RADAR SHOWED SMALL BAND OF CONVECTION LIFTING NORTHEAST FROM NORTH CENTRAL DAKOTA INTO CANADA. MAIN FORECAST CHALLENGE CONCERNS HEAVY RAINS/SEVERE AND FLOODING POTENTIAL SATURDAY NIGHT INTO EARLY SUNDAY. REGION CONTINUES TO BE UNDER THE INFLUENCE OF UNSTABLE/PRIMED AIRMASS (PWATS INCREASING TO 2). AS TROUGH OVER NORTHERN ROCKIES HEADS EAST INTO THE NORTHERN PLAINS HEAVY RAIN WITH EMBEDDED SEVERE THREAT SHOULD TRANSVERSE OVER REGION. MODELS ARE TARGETING SOUTHERN PORTIONS OF CWFA THE HARDEST WITH AMOUNTS OF UP TO 2 INCHES. INHIBITING FACTORS IS LACK OF A GOOD BOUNDARY TO FOCUS LOW LEVEL CONVERGENCE...WEAK LOW LEVEL JET...RATHER BENIGN THETA E RIDGE AND LACK OF GOOD UPPER LEVEL JET SUPPORT. HOWEVER MODELS ARE ADVERTISING STRONG UPPER LEVEL DIVERGENCE TO ENHANCE LARGE SCALE ASCENT AND FORECASTED SOUNDINGS ARE DEPICTING DEEP LAYERED MOISTURE COLUMN. APPEARS HEAVIEST RAINS SHOULD FALL BETWEEN 06Z-12Z BEFORE SHIFTING EAST INTO MINNESOTA. FLASH FLOOD GUIDANCE VALUES ARE RUNNING RATHER HIGH ATTM THIS MOMENT THUS WILL HOLD OFF ON ANY HEADLINES AND LET DAYCREW RE-EVALUATE SITUATION WITH FUTURE MODEL RUNS. NO CHANGES TO EXTENDED ATTM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...HYDROLOGIC OUTLOOK S OF AN I-94 LINE. MN...HYDROLOGIC OUTLOOK S OF A HWY 10 LINE. && BERG
Hazardous weather outlook, Jul 10, 5:33 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 533 AM CDT SAT JUL 10 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101332- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 534 AM CDT SAT JUL 10 2004 ...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE AREA LATE THIS AFTERNOON AND EVENING MAINLY TO THE SOUTH OF A COOPERSTOWN TO PARK RAPIDS LINE. IN ADDITION THE STORMS WILL HAVE COPIOUS AMOUNTS OF MOISTURE TO THRIVE OFF WITH RAINFALL AMOUNTS OF UP TO 2 INCHES POSSIBLE. IF THIS OCCURS LOCALIZED FLOODING IS POSSIBLE WHERE THE STRONGER STORMS OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY EAST OF THE VALLEY IN MINNESOTA AND ONCE AGAIN SUNDAY NIGHT INTO MONDAY. THESE STORMS TOO HAVE THE POTENTIAL TO BRING LOCALIZED SEVERE WEATHER AND VERY HEAVY RAINS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.. BERG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:48 AM CDT | Tornado Warning | FGF | Cass | 42 min |
| Jul 10, 8:30 AM CDT | Tornado Warning | FGF | Cass | 45 min |
| Jul 10, 8:33 AM CDT | Flash Flood Warning | FGF | Cass | 4 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.